1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Fluctuating fbg levels

Discussion in 'Type 2 Diabetes' started by achyut1939, Oct 23, 2019.

  1. achyut1939

    achyut1939 Type 2 · Well-Known Member

    Messages:
    69
    Likes Received:
    17
    Trophy Points:
    28
    I am 80 years old, and having type 2 diabetes form 30 years. My fbg levels are always fluctuating from 57 mg/dl to 140 mg/dl, for the same diet, and insulin dosage.
     
  2. Rachox

    Rachox Type 2 (in remission!) · Moderator
    Staff Member

    Messages:
    11,584
    Likes Received:
    14,917
    Trophy Points:
    298
    I can’t comment on insulin usage, however I notice that you have post similarly several times about your fluctuating levels. Have you consulted your dr yet?
     
    • Agree Agree x 3
  3. Lamont D

    Lamont D Reactive hypoglycemia · Master

    Messages:
    12,359
    Likes Received:
    15,501
    Trophy Points:
    298
    I would concur with @Rachox, a review of your meds, dietary and exercise is much needed if your blood sugar levels are fluctuating.
    I can only suggest that unless something different is going on with another condition affecting your diabetes meds, could be causing the big fluctuations.
    Usually, with those results, it is insulin resistance, coupled with a weak insulin response to the glucose derived from a meal that causes the high spikes, until the meds kick in to lower the blood sugar levels.
    Talk to your doctor.
     
  4. Jaylee

    Jaylee Type 1 · Moderator
    Staff Member

    Messages:
    13,726
    Likes Received:
    10,751
    Trophy Points:
    298
    Hello,

    "140mg/dl" is about 7.8mmol.? Which isn't that bad, though the lows are concerning...

    I notice you are prescribed a "mixed insulin?" Does the vial or cartridge need agitating prior to injecting? If so, are you following this procedure adequately??
     
  5. Suz2

    Suz2 · Active Member

    Messages:
    25
    Likes Received:
    18
    Trophy Points:
    23
    I'm 63 and stress really bothers my levels a lot. Don't know your situation, but my input.
     
    • Friendly Friendly x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook